MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as there is no indication that the lens was explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was implanted in the right eye of a (b)(6) male patient on (b)(6) 2017.The lens originally placed at 110 degrees, was measured at 160 degrees on (b)(6) 2017.Additional information was received and it was learnt that the lens was repositioned on (b)(6) 2018.No complications were reported; a vitrectomy was not performed and sutures were not used.The patient was discharged without complications.No further information was provided.
 
Additional Manufacturer Narrative
Additional information per follow-up on 01/24/2018 reported an iol rotation from 110 degrees to 120 degrees.Subject experienced a previous iol rotation of 50 degrees and underwent iol repositioning on (b)(6) 2018, during which the iol was placed at the intended axis of 110 degrees.At a follow-up visit on (b)(6) 2018, the iol was observed at to be at 120 degrees, which is a 10 degree difference.No additional repositioning is planned.Procedure was completed successfully.Patient has recovered.Device evaluation: the product testing could not be performed as the complaint device was not returned as it remains implanted.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during the review related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.The search of complaints revealed no similar complaints for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7201497
Report Number9614546-2018-00066
Device Sequence Number13772285
Product Code HQL
UDI-Device Identifier05050474602694
UDI-Public(01)05050474602694(17)200602
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/02/2020
Device Model NumberZCT450
Device Catalogue NumberZCT450U055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR